How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. G MD Your Own Question
Dr. G MD
Dr. G MD, Board Certified Physician
Category: Medical
Satisfied Customers: 349
Experience:  Vanderbilt Trained. Kidney disease, high blood pressure, Internal Medicine, Kidney Transplant
19820232
Type Your Medical Question Here...
Dr. G MD is online now
A new question is answered every 9 seconds

What is renal opacification

This answer was rated:

what is renal opacification
Good morning,
What do you mean by this? Was this on a test? Which test was this found on and why did you have it done?
Thank you.
Customer: replied 8 years ago.
did you receive my additional explanation?
I'm sorry, no I didn't. Could you resend it?
Customer: replied 8 years ago.

sonagram revealed small left kidney- I am 60 years old- when i was in my twenties- aso titer test revealed I needed penicilian shots once a month for a year-mother lost function of left kidney in her 30"s. always could not handle much liquid- but was not told at that time that my left kidney was smaller. blood pressure out of control- dr. has me on coreg cr- clonidine-Exforge-6 a day- still out of control-says will take months to stabilize. thinks I am having mini-strokes. weakness in limbs-limping on left side-must pull myself up stairs-am normally very active-regular exercise-weight normally 128-went to 140-mainly fluid- after drinking a tea for fluid retention have lost 8 lbs.-happened in*****scan with contrast showed cysts on liver and kidneys-renal opacification-tiny auxilary artery or extra not often seen. no appitite- can hardly force a few bites once a day.

Customer: replied 8 years ago.
Relist: I still need help.
i have not received a response. sent 8:30 sunday -12 of july. would like an opinion. thanks. nadine rankin
lt;p>Hello, sorry for the delay. I am going to take over this question and hope to help you find an answer. I am a kidney doctor, so I see patients like you often in my clinic.</p><p> </p><p>Lets take your questions one at a time:</p><p>1. High blood pressure...it is not unusual for a "kidney patient" to require at least 3 blood pressure medications to help with control, though you are actually on 4 (Exforge is two different pills put together). In that case, it may be important for your doctor to look for other causes of high blood pressure, such as a narrowing in one of the arterties to your kidneys.</p><p> </p><p>2. Small left kidney: This can be caused by a number of things, including a narrowing of the artery (as mentioned in #1 above). This can be evaluated with a special type of sonogram called a doppler ultrasound or with an MRI.</p><p> </p><p>3. Mini strokes, known as TIAs (transient ischemic attacks) may be from the high blood pressure but may also be from narrowings in the arteries going through your neck to the brain (carotid artery). This can be evaluated also with a doppler ultrasound and treated appropriately if narrowed.</p><p> </p><p>4. Weakness in limbs...not likely related to the kidneys and could have many different causes. I will defer that question, as I am a kidney doctor.</p><p> </p><p>5. Weight gain, mostly fluid. This can be caused by many things including kidney problems. It is often treated with a diuretic, to help you pee out the extra fluid.</p><p> </p><p>6. CT scan with cysts on liver and kidneys, etc. Cysts can be acquired or genetic. I would need more information to know the exact cause. If you have many cysts in both kidneys and some in the liver, and if your mother lost kidney function in her 30s, it is likely you may have a disorder called "Autosomal Dominant Polycystic Kidney Disease." (ADPKD). This does lead to kidney failure and there is no good treatment at this time. There is one medicine available that might slow the growth of the cysts (Rapamune) but I have not found it very helpful and I think it has very bad side effects. There is another medicine that is currently being studied (Tolvaptan) that might be available in the next several years that could improve patients' kidney problems. The auxillary artery is not a big deal, some people just have an extra artery feeding oxygen to part of the kidney...this happens to a lot of people. Renal opacification just means there is a small area of the kidney seen on CT scan that is obscured. It is not a specific term for any particular problem.</p><p> </p><p>7. Poor appetite: there are many things that can lead to this including kidney problems. If your cysts on the kidneys are quite large, they may be compressing part of the stomach or intestines, making you get full easily. Or, if your overall kidney function is poor, that can make you not have much of an appetite.</p><p> </p><p>I hope all this helps. The bot***** *****ne is you NEED TO SEE A KIDNEY SPECIALIST if you have not already. You need have your "creatinine" checked to know what your kidney function is. </p><p> </p><p>Best of luck to you. Please let me know if you have any further questions or concerns. </p>
Dr. G MD, Board Certified Physician
Category: Medical
Satisfied Customers: 349
Experience: Vanderbilt Trained. Kidney disease, high blood pressure, Internal Medicine, Kidney Transplant
Dr. G MD and 4 other Medical Specialists are ready to help you
Customer: replied 8 years ago.
Dear Dr. G Thank you for your answer. I Really appreciate your educated explanation. Sounds logical. Wish I could find someone like you to help me but your insight will help me find the right Doctor. I just want to understand - not worried-just want to find the right treatment but not unnecessary. Thanks again. *****
Best of luck to you Nadine. Please let me know if you need further assistance. Also, if it isn't too much trouble, please fill out the evaluation and give positive feedback if you feel it is appropriate.

Good luck with your search for the right kidney doctor.